On the orders of primitive groups with restricted nonabelian composition factors

L. Babai*, P. J. Cameron, P. P. Pálfy

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

59 Citations (Scopus)

Abstract

We prove that, given c0, there exists c such that the following holds. If G is a primitive permutation group of degree n, no composition factor of which is an alternating group of degree greater than c0 or a classical group of dimension greater than c0, then |G|≤nc. In particular, if the nonabelian composition factors of G have bounded order, then |G| is polynomially bounded.

Original languageEnglish
Pages (from-to)161-168
Number of pages8
JournalJournal of Algebra
Volume79
Issue number1
DOIs
Publication statusPublished - 1 Jan 1982

Fingerprint

Dive into the research topics of 'On the orders of primitive groups with restricted nonabelian composition factors'. Together they form a unique fingerprint.

Cite this